MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48824012
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; screws backed through the locking mechanism into the patient's vocal chords.
 
Additional Manufacturer Narrative
Lot# yrk.Manufacturing files were reviewed and no anomalies were found.Visual inspection of the returned two screws revealed no anomalies.The plate remains implanted.Per the ifu "indicated for treatment of fracture or stabilization of a surgical site during the normal bone consolidation process.After this period, the presence of the device is no longer strictly required and its removal can be planned." and "the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.The rep was unaware of the patients lifestyle or any other details of the original surgery.Conclusion: the root cause is not determined due to lack of information.
 
Event or Problem Description
It was reported that; screws backed through the locking mechanism into the patients vocal chords.

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5783600
Report Number0009617544-2016-00279
Device Sequence Number587394
Product Code KWQ
UDI-Device Identifier07613252152590
UDI-Public(01)07613252152590
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48824012
Device Lot NumberYRK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;